MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF4646C183TU
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Valiant navion stent grafts were implanted in the endovascular treatment of a 59mm taaa.The 43x43x100 was implanted proximally, 46x46x183 distally, bridged with 46x46x183 stent graft.The patient was lost to follow-up and later presented to a different facility for an unrelated incident and a ct scan was performed.On the ct scan, the two physicians reviewing initially thought that the distal and middle navion devices had pulled up from their initial landing zones due to aneurysm enlargement but a stent fracture was also suggested as possible cause of the issue.A plan was made to reline the device down to the sma as the celiac artery was completely stenosed without antegrade flow, the stenosis was unrelated to the navion stent grafts.No issues were noted with the other stent grafts.During the intervention procedure, a fracture piece of the stent could be visualized well below the remaining fabric and stent body of the most distal navion device.The physician then suspected that the distal navion fractured leaving behind a partial strut in the initial distal landing zone, with its fabric and remaining struts pulled up towards the aortic arch.The valiant navion lost distal seal when it pulled up which contributed to the aneurysm sac enlargement.During the repair two valiant captivia stent grafts were implanted extending down to just above the celiac.The stent fracture piece was covered by the new grafts and the aneurysm was successfully sealed.The patient was discharged two days later.It could not be determined whether the distal navion device failed or if the middle navion also fractured in some way.No additional clinical sequalae were provided.
 
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: v nmf4646c183tu, serial/lot #: (b)(6), ubd: 07-jan-2021, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information received: corelab review of ct imaging 5 years post index procedure (same date of the event) identified a type ib endoleak in vnmf4646c183tu (b)(6) and 2 fractures in ring 10 of the same device.It was noted that a piece of the stent has fully detached and moved distally.No stent ring enlargement or stent ring migration was observed.The maximum aortic diameter was 68.1mm.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional intervention received; it was reported that the physician reviewed the 30-day post-procedure imaging, noting satisfactory results.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Core lab review of ct imaging from approximately 5 years and 2 months post index procedure identified 2 stent fractures in vnmf4646c183tu (b)(6).No endoleak, aortic enlargement, stent ring enlargement or stent ring migration was observed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21949430
Report Number9612164-2025-02196
Device Sequence Number15733866
Product Code MIH
UDI-Device Identifier00763000100803
UDI-Public(01)00763000100803(17)201115(21)V08163045
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2020
Device Model NumberVNMF4646C183TU
Device Catalogue NumberVNMF4646C183TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer05/01/2025
05/30/2025
06/26/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/07/2025
06/03/2025
07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005364322-02-19-2021-00
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight122 KG